본문 바로가기
KERD
논문KCI 등재

Drug Reaction with Eosinophilia and Systemic Symptoms Associated with Reactivation of Epstein-Barr Virus and/or Cytomegalovirus Leading to Hemophagocytic Syndrome in One of Two Patients

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류피부과학

초록

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a hypersensitivity reaction characterized by maculopapular rash, exfoliative dermatitis, lymphadenopathy, fever, eosinophilia, and involvement of internal organs. Evidence for reactivation of herpes family viruses has been observed in some DRESS patients, and activated CD8+ T lymphocytes are largely directed against Epstein-Barr virus. Here, we report two cases complicated with this infection. Both patients received antibiotics and non-steroidal anti-inflammatory drugs. These patients manifested clinically with high fever, facial edema, diffuse pruritic erythroderma and maculopapules over the entire body, purpuric rashes in both lower limbs and lymphadenopathy of cervical and inguinal nodes. Laboratory tests revealed abnormal liver function, blood eosinophils, and ferritin levels. The patients recovered completely; however, the female patient developed hemophagocytic syndrome on the 15th day of illness. She developed new itchy rash, and laboratory tests rapidly worsened with fibrinogen levels dramatically reduced to 0.61 g/L. Bone marrow aspiration revealed an increased number of macrophages with hemophagocytosis and a reversed CD4/CD8 ratio of 0.45. These cases suggest that human herpes virus and coagulation function evaluations are necessary in DRESS patients.

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a hypersensitivity reaction characterized by maculopapular rash, exfoliative dermatitis, lymphadenopathy, fever, eosinophilia, and involvement of internal organs. Evidence for reactivation of herpes family viruses has been observed in some DRESS patients, and activated CD8+ T lymphocytes are largely directed against Epstein-Barr virus. Here, we report two cases complicated with this infection. Both patients received antibiotics and non-steroidal anti-inflammatory drugs. These patients manifested clinically with high fever, facial edema, diffuse pruritic erythroderma and maculopapules over the entire body, purpuric rashes in both lower limbs and lymphadenopathy of cervical and inguinal nodes. Laboratory tests revealed abnormal liver function, blood eosinophils, and ferritin levels. The patients recovered completely; however, the female patient developed hemophagocytic syndrome on the 15th day of illness. She developed new itchy rash, and laboratory tests rapidly worsened with fibrinogen levels dramatically reduced to 0.61 g/L. Bone marrow aspiration revealed an increased number of macrophages with hemophagocytosis and a reversed CD4/CD8 ratio of 0.45. These cases suggest that human herpes virus and coagulation function evaluations are necessary in DRESS patients.

참고문헌 (10)

  1. Nanishi E, "Drug reaction with eosinophilia and systemic symptoms during primary Epstein-Barr virus infection", J Microbiol Immunol Infect, 48, pp.109~112 (2015)[DOI]
  2. Kardaun SH, "Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist", Br J Dermatol, 156, pp.609~611 (2007)[DOI]
  3. Girelli F, "A new case of DRESS syndrome induced by sulfasalazine and triggered by amoxicillin", Case Rep Rheumatol, 2013, pp.409152~ (2013)
  4. Drago F, "A fatal case of DRESS induced by strontium ranelate associated with HHV-7 reactivation", Osteoporos Int, 27, pp.1261~1264 (2016)[DOI]
  5. Picard D, "Drug reaction with eosinophilia and systemic symptoms (DRESS): a multiorgan antiviral T cell response", Sci Transl Med, 2, pp.46ra62~ (2010)
  6. Ishida T, "The dynamics of herpesvirus reactivations during and after severe drug eruptions: their relation to the clinical phenotype and therapeutic outcome", Allergy, 69, pp.798~805 (2014)[DOI]
  7. Nishio D, "T cell populations propagating in the peripheral blood of patients with drug eruptions", J Dermatol Sci, 48, pp.25~33 (2007)[DOI]
  8. Filipovich AH, "The expanding spectrum of hemophagocytic lymphohistiocytosis", Curr Opin Allergy Clin Immunol, 11, pp.512~516 (2011)[DOI]
  9. Picard M, "Ceftazidime-induced drug reaction with eosinophilia and systemic symptoms (DRESS) complicated by hemophagocytic lymphohistiocytosis", J Allergy Clin Immunol Pract, 1, pp.409~412 (2013)[DOI]
  10. Komatsuda A, "Sulfasalazine-induced hypersensitivity syndrome and hemophagocytic syndrome associated with reactivation of Epstein-Barr virus", Clin Rheumatol, 27, pp.395~397 (2008)[DOI]

관련 논문AI추천

약물 과민반응 증후군: 바이러스 재활성화 연관성에 대한 문헌 고찰송우정, 장윤석대한천식알레르기학회 · 천식 및 알레르기2011 · 제31권 제2호DRESS (drug reaction with eosinophilia and systemic symptoms) 증후군에 속발된 거대세포바이러스 재활성화 관련 독성표피괴사융해 1예고영일, 손세영, 심다운, 유지은대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2020 · 제8권 제1호Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Induced by Ethambutol and Rifampin김병훈, 박윤수, 박진선, 서일혜, 신동수, 이종록, 정을식, 최병호, 최현석, 하민수대한감염학회 · Infection and Chemotherapy2012 · 제44권 제3호T-cell lymphoma presenting as drug rash with eosinophilia and systemic symptoms syndrome김미애, 남동호, 박해심, 신유섭, 유혜수, 황선혁대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2013 · 제1권 제3호Epstein-Barr Virus Associated Hemophagocytic Syndrome after Scrub Typhus Infection김보라, 배인규, 서영선, 유현선, 이태원, 조오현, 조원용, 홍정우대한감염학회 · Infection and Chemotherapy2016 · 제48권 제4호1차 및 2차 항결핵제에 의한 DRESS (drug reaction with eosinophilia and systemic symptom) 증후군 1예와 문헌고찰강동윤, 강성윤, 강혜련, 손경희, 이창훈, 장동연, 황영훈대한 소아알레르기 호흡기학회 · Allergy Asthma & Respiratory Disease2017 · 제5권 제2호

이 간행물의 다른 논문 (29건)